MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE F; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060)
Date of Event 08/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient a left knee revision approximately two and a half years post-implantation due to pain and tibial subsidence.During removal of the tibial tray, it was noted that the cement remained attached to the medial side of the tibia (which had subsided) and came detached from the lateral side.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).D10 medical products: biomet bc r 1x40 us catalog#: 110035368.Lot#: 005eae2047.Femur cemented cruciate retaining (cr) standard left size 10 catalog#: 42502606801.Lot#: 64808009.Articular surface medial congruent (mc) left 14 mm height catalog#: 42512100814.Lot#: 64666580.All poly patella cemented 32 mm diameter catalog#: 42540000032.Lot#: 64825834.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was confirmed via medical records.No product or pictures were provided.The medical records and x-rays provided were reviewed by a healthcare professional and identified reported knee pain, negative for infection, with the tibia looking to have subsided, along with grossly loose.The tibial component was removed easily and the surgeon noted a large defect in the medial tibial plateau, along with scar tissue.Bone quality was also noted to be osteopenic.The femoral component was downsized, patella remained implanted.Tibial loosening and subsidence resulted in malalignment.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported the patient a left knee revision approximately two and a half years post-implantation due to pain and tibial subsidence.Scar tissue was noted at the revision.During removal of the tibial tray, it was noted that the cement remained attached to the medial side of the tibia (which had subsided) and came detached from the lateral side.No additional patient consequences were reported.
 
Event or Problem Description
No additional information.

Brand Name
TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17741195
Report Number3007963827-2023-00245
Device Sequence Number20348631
Product Code JWH
UDI-Device Identifier00889024471078
UDI-Public(01)00889024471078(17)300531(10)64682181
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532007501
Device Lot Number64682181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/09/2023
12/20/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date11/06/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale